Alert archive / Georgia / Freeze Warnings in 2008
Freeze Warning 4, NWS Tallahassee, FL
NWS Tallahassee, FL issued this freeze warning at Oct 28, 2008, 1:23 PM CDT for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Oct 28, 2008, 1:32 PM CDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2008, 1:23 PM CDT (18:23 UTC)
- In effect from
- Oct 28, 2008, 1:32 PM CDT
- Expired
- Oct 29, 2008, 7:00 AM CDT
- In force
- 17 hr
- Issued by
- NWS Tallahassee, FL
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Oct 28, 8:23 AM CDT, 5 hours earlier.
Area forecast discussion, Oct 28, 8:23 AM CDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
923 AM EDT TUE OCT 28 2008
.DISCUSSION...
THE 13 UTC REGIONAL SURFACE ANALYSIS SHOWED A HIGH PRESSURE RIDGE
BUILDING ACROSS THE SOUTHEAST...WITH CLEAR SKIES AND UNUSUALLY
COLD TEMPERATURES FOR THIS TIME OF YEAR. IN FACT...HIGH
TEMPERATURES WILL ONLY REACH THE UPPER 50S TO LOWER 60S THIS
AFTERNOON...WHICH IS BELOW AVERAGE FOR JANUARY. WITH THE SURFACE
RIDGE BUILDING ACROSS OUR AREA AND THE CONSENSUS OF GUIDANCE
FORECASTING FREEZING TEMPERATURES FOR OUR NORMALLY COLDER INLAND
SITES...WE WILL ISSUE A FREEZE WARNING FOR PORTIONS OF OUR AREA
THIS AFTERNOON. THE LATEST BUOY OBSERVATIONS AND RUC FORECAST
WINDS INDICATE THAT SMALL CRAFT ADVISORY CONDITIONS MAY LINGER
INTO THE EVENING...SO WE EXTENDED THE ADVISORY UNTIL 03 UTC.
ALTHOUGH IT WILL REMAIN BREEZY TODAY...WE EXPECT THE FREQUENCY OF
WIND GUSTS TO REMAIN JUST BELOW LAKE WIND ADVISORY LEVELS.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL AT ALL TERMINALS THROUGH THE FORECAST
PERIOD AS STRONG HIGH PRESSURE BUILDS INTO THE AREA. WINDS DURING
THE AFTERNOON WITH BE AROUND 15KT WITH GUSTS TO NEAR 25KT. THESE
WINDS WILL GRADUALLY DIMINISH TONIGHT AND WEDNESDAY AS THE RIDGE
AXIS MOVES OVER THE LOCAL AREA.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR THE
FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR THE
FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR THE
FOLLOWING ZONES: CALHOUN...DIXIE...GADSDEN...HOLMES...
INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...
LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
RED FLAG WARNING UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE
FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...WASHINGTON.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: BAY...CALHOUN...DIXIE...
FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: APALACHEE BAY OR COASTAL WATERS FROM
KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL
WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20
NM...COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT
20 NM...COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT
20 NM...WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM
20 TO 60 NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20
TO 60 NM.
&&
AVIATION...GIBBS
REST OF DISCUSSION...FOURNIERHazardous weather outlook, Oct 28, 5:00 AM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EDT TUE OCT 28 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-291000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 600 AM EDT TUE OCT 28 2008 /500 AM CDT TUE OCT 28 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. ...SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE COASTAL WATERS THROUGH EARLY THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FOR ALL FLORIDA ZONES FROM LATE THIS MORNING THROUGH SUNSET... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING... .DAY ONE...TODAY AND TONIGHT... MUCH COOLER AND DRIER AIR WILL FILTER INTO THE REGION TODAY IN THE COLD FRONTAL PASSAGE ON MONDAY. AFTERNOON TEMPERATURES WILL ONLY WARM INTO THE UPPER 50S TO LOWER 60S DESPITE FULL SUNSHINE. IT WILL FEEL BRISK WITH NORTHWESTERLY WINDS 10 TO 15 MPH AND GUSTY. STRONG OFFSHORE WINDS OVER THE OPEN GULF WATERS THIS MORNING WILL CREATE HAZARDS FOR AREA BOATERS...THEN IMPROVE THIS AFTERNOON AS WINDS AND SEAS GRADUALLY SUBSIDE. THE DRY AIR MASS WILL ENHANCE THE SPREAD OF WILDFIRES...ESPECIALLY OVER THE FLORIDA PANHANDLE AND BIG BEND. AS A CANADIAN HIGH PRESSURE SYSTEM APPROACHES FROM THE WEST TONIGHT...WINDS WILL BECOME LIGHT. CLEAR SKIES AND THE DRY AIR MASS WILL CAUSE TEMPERATURES TO PLUMMET QUICKLY...WITH READINGS NEAR FREEZING BY WEDNESDAY MORNING...ESPECIALLY OVER INLAND RURAL AREAS. PATCHY FROSTY WILL ALSO BE POSSIBLE IN THE NORMALLY COLDER UNPROTECTED AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED. THE DRY AIR MASS WILL ENHANCE THE SPREAD OF WILDFIRES THROUGH FRIDAY BEFORE MOISTURE GRADUALLY INCREASES THIS WEEKEND. TEMPERATURES WILL SLOWLY MODERATE TO NORMAL LEVELS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 8-JAMSKI
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 3:15 AM CDT | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 11 hr |
| Oct 28, 2:08 PM CDT | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 14 hr |
| Oct 28, 2:08 PM CDT | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 28 hr |
Nearby
Freeze Warnings in Georgia, 2008Freeze Warnings in Florida, 2008Freeze Warnings in Alabama, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.